Advertisement

Reactions Weekly

, Volume 1735, Issue 1, pp 32–32 | Cite as

Amphotericin-B liposomal/fluconazole/methylprednisolone

Treatment failure, and increasing hyperglycaemia, possible superinfection with multidrug resistant Pseudomonas: 2 case reports
Case report
  • 31 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Two men, aged 61 years and 69 years were described, who exhibited treatment failure to fluconazole and amphotericin-B liposomal during treatment of severe pulmonary Coccidioides immitis infection. Additionally, the 61-year-old man also developed increasing hyperglycaemia and possible superinfection with multidrug resistant Pseudomonas during treatment with methylprednisolone [outcomes not stated; not all routes stated].

Case 1: The 69-year-old man was hospitalised due to severe left lower lobe pneumonia. He developed respiratory failure and was intubated on hospital day 4. Subsequently, he was diagnosed with severe pulmonary Coccidioides immitis infection. Therefore, he was started on high-dose fluconazole at 800 mg/day and amphotericin-B liposomal [liposomal amphotericin] at...

Reference

  1. Chang MR, et al. Corticosteroids in the Management of Severe Coccidioidomycosis. American Journal of Medicine 132: 110-113, No. 1, Jan 2019. Available from: URL: http://doi.org/10.1016/j.amjmed.2018.09.020 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations